MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135241
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Date of Event 12/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient was admitted to the hospital on (b)(6) 2024, for a physical examination, and the temperature (t) was 36.4 degrees celsius, pulse (p) was 86 times per minute, respiratory rate (r) was 20 times per minute, and blood pressure (bp) was 148/64 millimeters of mercury.Under auxiliary examination, in the blood routine (blood test), white blood cell count was 6.71 × 10^9 per liter, and the neutrophil percentage was 65.5%.Due to uremia, hemodialysis was performed at 11:00 on (b)(6).The weight before dialysis was 44.3 kilograms.A blood access was established through the right inguinal vein catheterization; after hemodialysis treatment, the patient returned to the ward safely.The dressing at the right inguinal catheterization site was dry, there was no blood oozing, there were no complaints of discomfort, and the body temperature was 36.4 degrees celsius.Hemodialysis was performed regularly on the 25th and 26th.On (b)(6) 2024, at 21:05, the patient developed a high fever with a body temperature of 38.8 degrees celsius.The white blood cell count was 13.52*10^9 per liter elevated, the neutrophil percentage was 87.6% increased, the hemoglobin was 44 grams per liter decreased, the platelet count was 230*10^9 per liter, the c-reactive protein was 35.40 milligrams per liter elevated, and the procalcitonin was 0.671 nanograms per milliliter elevated.Considering that the right inguinal catheter had been placed for a long time and caused a catheter infection, the catheter was removed, the catheter was replaced, re -catheterization was done, and anti-infection treatment was given as preliminary actions.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21567563
Report Number1282497-2025-00129
Device Sequence Number4430649
Product Code MPB
UDI-Device Identifier10884521006539
UDI-Public10884521006539
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8888135241
Device Catalogue Number8888135241
Device Lot Number2327000134
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Initial Report FDA Received Date03/10/2025
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age69 YR
Patient SexUnknown